November 10, 2011
I woke up early with a pounding headache. I will take some Ibuprofen with my breakfast and if that doesn’t work I’ll do a migraine med. It doesn’t feel like a typical migraine. Withdrawal from alcohol? Meds? I’m reading a book about getting off alcohol and it does say headaches can come from a change in sugars since alcohol is mostly sugar. Twisted the way alcohol is bad for you but having a drink would take away these nasty symptoms and make me feel better. That is, if alcohol is what’s causing the headache.
Lunch time and my head is completely streaking when I turn it. If you’ve never withdrawn from an antidepressant, you won’t know this feeling. It’s as if only my head is drunk and when I make a fast movement my head feels dizzy and it takes a few seconds to stop a sense of disequilibrium. Effexor used to make me feel this way if I missed a dose and withdrawal from that was difficult. Same with Lexapro. That drug took me a good month to get off of. Pristiq is presenting me with similar problems but every other day. My therapist wanted me to be done with the antidepressant in 6 days but I may have to taper a bit. I will suffer through this day and see how I’m doing tonight. Maybe I’ll take a ¼ of the pill. Tonight I have to drive a ½ hr away on the dark, rainy roads for my son’s soccer and I feel like my head is in a fog and sudden movements will be dangerous. For safety sake, I’ll consider taking the med. If I could just stay home I would probably be okay but that’s not going to happen.
At work today, I felt disconnected from others, out of sorts and awkward. Are others seeing me differently? Am I acting unlike my usual self? Do they see me moving more slowly and thinking more deeply? I feel more introspective than I’d like. Subtle signs of my depression creeping in when I begin to feel on the outside of life that is moving as usual around me. Big Sigh. I must keep going – take a deep breath and keep going.